MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION 8F ANGIO-SEAL STS PLUS VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR

TERUMO MEDICAL CORPORATION 8F ANGIO-SEAL STS PLUS VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR
Model Number N/A
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/30/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient identifier - requested, not provided.Weight - (b)(6).Ethnicity - requested, not provided.Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.
 
Event or Problem Description
The user facility reported the involved 8fr angio-seal device failed.The patient's condition was stable, positive patient outcome.There was no patient injury, medical/surgical intervention required.Additional information was received on 08jul2020.The procedure being performed was an abdominal angiogram with angioplasty and stent placement.A 7fr sheath was used.A pre-deployment angiogram was performed.The device felt like the plug did not catch or dislodged.While holding the device taught and pushing the green plastic tube down; it suddenly felt like the device moved (loosed up and gave more string).An 180cm angled glide wire was used.Hemostasis was achieved by manual pressure.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to update section h3, and to provide the completed investigation results.One used 8fr angio-seal sts plus device was received for product evaluation.The carrier tube assembly was returned mated with the hemostasis sheath in a fully deployed state.The arteriotomy locator was returned as well.Visual inspection revealed that the hemostasis sheath was mated with the carrier tube assembly.The deployment sleeve was found in the full rear lock position with color bands fully exposed.The suture was exposed at the distal tip of the hemostasis sheath and it had a clear shrink wrap marker present.The distal end of the suture was inspected under the microscope and it appeared to be cut manually with a sharp blade.There were no collagen, anchor and tamper tube returned.The overall device condition is consistent with full deployment.No other visual anomalies were noted.The tamping sequence was completed, and suture was cut manually at the end of deployment.The anchor nor the tamper tube were returned for analysis.The suture was found to be completely released from the spool housed within the device hub, thus, the suture spooling mechanism did not likely contribute to the reported allegation.The returned components indicate that the device was properly deployed.A review of the device history record of the product code/lot# combination was conducted with no findings.Based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.The investigation results verified the returned sample was of normal product.The exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
8F ANGIO-SEAL STS PLUS VASCULAR CLOSURE DEVICE, US
Common Device Name
DEVICE, HEMOSTASIS, VASCULAR
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
265 davidson ave
suite 320
somerset, nj
MDR Report Key10313494
Report Number3013394970-2020-00438
Device Sequence Number3222800
Product Code MGB
UDI-Device Identifier00389701011851
UDI-Public00389701011851
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P930038
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Model NumberN/A
Device Catalogue Number610121
Device Lot Number06097921
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2020
Initial Date Received by Manufacturer 07/01/2020
Supplement Date Received by Manufacturer08/26/2020
Initial Report FDA Received Date07/23/2020
Supplement Report FDA Received Date08/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
180CM ANGLED GLIDE WIRE; 180CM ANGLED GLIDE WIRE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient Weight40